Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 191, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 25, 2013, 9:42 PM CDT for Pratt County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 25, 2013, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pratt County, KS
The radar
The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4149 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS53 KDDC 260242
SVRDDC
KSC151-260330-
/O.NEW.KDDC.SV.W.0191.130626T0242Z-130626T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PRATT COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CUNNINGHAM...AND MOVING SOUTH AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAIRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3751 9846 3752 9863 3776 9856 3774 9846
3756 9845
TIME...MOT...LOC 0242Z 004DEG 3KT 3767 9846
HAIL...1.00IN
WIND...60MPH
$$
SUGDEN2 follow-up statements
205
WWUS53 KDDC 260306
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CDT TUE JUN 25 2013
KSC151-260330-
/O.CON.KDDC.SV.W.0191.000000T0000Z-130626T0330Z/
PRATT KS-
1006 PM CDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PRATT COUNTY UNTIL 1030 PM CDT...
AT 1002 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUNNINGHAM...
AND MOVING SOUTH AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAIRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3751 9846 3752 9863 3774 9855 3773 9850
3773 9846 3756 9845
TIME...MOT...LOC 0306Z 004DEG 3KT 3765 9846
HAIL...1.00IN
WIND...60MPH
$$
SUGDEN513
WWUS53 KDDC 260314
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT TUE JUN 25 2013
KSC151-260324-
/O.CAN.KDDC.SV.W.0191.000000T0000Z-130626T0330Z/
PRATT KS-
1014 PM CDT TUE JUN 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PRATT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3751 9846 3752 9863 3774 9855 3773 9850
3773 9846 3756 9845
TIME...MOT...LOC 0314Z 004DEG 3KT 3764 9846
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:00 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 25, 6:00 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 600 PM CDT TUE JUN 25 2013 ...UPDATE TO AVIATION FOR 00Z TAFS... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 348 PM CDT TUE JUN 25 2013 THE SHORTWAVE TROUGH THAT APPROACHED LAST NIGHT AND HELPED TRIGGER THE THUNDERSTORMS OVER DODGE CITY WAS ADVANCING INTO CENTRAL AND EASTERN KANSAS THIS AFTERNOON. THE ASSOCIATED, VERY WEAK COLD FRONT HAD PUSHED SOUTHEASTWARD THROUGH DODGE CITY, BUT WAS SLOWING AS DAYTIME HEATING LOWERED SURFACE PRESSURES ON THE HIGH PLAINS. THE AIR BEHIND THIS FRONT HAS WARMED ADIABATICALLY AS IT MOVED ACROSS THE ROCKIES AND REALLY LOST ITS STRONGER FRONTAL CHARACTERISTICS. LIGHT NORTHEAST WINDS AND CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 60S; BUT VERY WARM AIR RIGHT ABOVE THE SURFACE AND 5 TO 8 MPH WINDS (SUPPLYING SOME MIXING) MAY PREVENT TEMPERATURES FROM REALLY BOTTOMING OUT IN THE 50S. ALSO, SOME ADVECTION OF LOW LEVEL MOISTURE BACK TO THE WEST ON THE COOL SIDE OF THE STALLED OUT FRONT WILL PREVENT TEMPERATURES FROM FALLING MORE. THE AFOREMENTIONED FRONT WILL PUSH FARTHER SOUTH ON WEDNESDAY, WITH EASTERLY WINDS ACROSS SOUTHWEST KANSAS ON THE NORTH SIDE OF THE FRONT. TEMPERATURES ARE STILL ADVERTISED BY THE ECMWF AND NAM TO REACH BETWEEN 101 AND 104 DEGREES; AND I SEE NO REASON TO DEVIATE FROM THESE NUMBERS DESPITE THE UPSLOPE EASTERLY WINDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 259 PM CDT TUE JUN 25 2013 THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT IN SHOWING AN UPPER LEVEL RIDGE GRADUALLY BECOMING MORE AMPLIFIED THROUGH THE REMAINDER OF THIS WEEK WHILE A TROUGH DIGS INTO THE EASTERN HALF OF THE COUNTRY. AS THE UPPER FLOW BECOMES MORE NORTHWESTERLY, A WEAK FRONTAL BOUNDARY IS FORECAST TO MOVE SOUTH ACROSS WESTERN KANSAS THURSDAY NIGHT. THE NAM AND ESPECIALLY THE GFS HAVE BEEN SHOWING SOME PRECIPITATION DEVELOPING ALONG THE FRONT THURSDAY NIGHT. WHILE SOME INSTABILITY IS INDICATED IN THE MODEL SOUNDINGS ESPECIALLY TOWARD CENTRAL KANSAS, THERE IS SOME UNCERTAINTY AS TO WHETHER ANY STORMS CAN FIRE ALONG THE FRONT UNDERNEATH SOME VERY WARM MID LEVEL TEMPERATURES. FOR NOW WILL SHOW SOME SLIGHT CHANCE POPS OVER CENTRAL AND SOUTH CENTRAL KANSAS THURSDAY NIGHT. LOW LEVEL UPSLOPE FLOW DEVELOPS BEHIND THE FRONT ON FRIDAY WITH SLIGHTLY COOLER DAYTIME HIGH TEMPERATURES. BOTH THE GFS AND ECMWF ARE SUGGESTING THAT THUNDERSTORMS WILL DEVELOP OVER THE EASTERN SLOPES OF COLORADO FRIDAY AFTERNOON. WHILE THE MID/UPPER LEVEL FLOW IS NOT ALL THAT STRONG, THE MODELS SPREAD THIS PRECIPITATION INTO WESTERN KANSAS FRIDAY NIGHT. UPPER FLOW OVER THE CENTRAL HIGH PLAINS BECOMES MORE MERIDIONAL WITH TIME THROUGH THE WEEKEND. A STRONGER SHORTWAVE IS FORECAST TO DIG SOUTH THROUGH THE MIDWEST AND PLAINS. THE MODELS ARE HINTING AT A STRONGER COLD FRONT PUSHING SOUTH THROUGH KANSAS SOMETIME AROUND SATURDAY AFTERNOON OR NIGHT. WILL CONTINUE THE TREND FROM THE PREVIOUS FORECAST OF CARRYING SLIGHT CHANCE POPS ACROSS THE AREA SATURDAY THROUGH SATURDAY NIGHT. TEMPERATURES WILL BE RUNNING A LITTLE BELOW NORMAL BY THE FIRST OF THE WEEK AS HIGHS WILL GENERALLY BE IN THE UPPER 80S TO LOW 90S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 600 PM CDT TUE JUN 25 2013 VFR CIGS EXPECTED THRU TAF PD. WINDS WILL BECOME LIGHT AND VARIABLE THROUGH THE OVERNIGHT AND THEN NE/E TOMORROW WITH MAGNITUDES 8-11 KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 103 72 103 / 0 0 0 0 GCK 65 103 70 103 / 0 0 0 0 EHA 66 102 70 102 / 0 0 0 0 LBL 66 103 72 103 / 0 0 0 0 HYS 68 102 72 102 / 0 0 0 0 P28 71 103 75 103 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...GERARD AVIATION...SUGDEN
Hazardous weather outlook, Jun 25, 3:10 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CDT TUE JUN 25 2013 KSZ030-031-043>046-061>066-074>081-084>090-261000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 310 AM CDT TUE JUN 25 2013 /210 AM MDT TUE JUN 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. IT IS TO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Jun 25, 9:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 931 PM CDT TUE JUN 25 2013 KSZ081-260315- PRATT- 931 PM CDT TUE JUN 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PRATT COUNTY... AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 6 MILES NORTHEAST OF CAIRO...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN PRATT COUNTY...INCLUDING THE CITY OF CAIRO... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3752 9862 3778 9857 3778 9846 3752 9846 TIME...MOT...LOC 0230Z 001DEG 4KT 3769 9846 SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:31 PM CDT | Special Weather Statement | DDC | Pratt | 44 min |
| Jun 26, 3:28 PM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Kiowa, Pawnee and 2 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.